North Dakota, 2016Blizzard and Heavy Snow in North Dakota, December 5 to 7, 2016
December 5 to 7, 2016 · NWS BIS · 37 events in 31 counties and zones
A strong upper level trough deepened over North Dakota before closing off and nearly stalling, which was poorly projected by forecast models until the day of the event, while a strong cold front swept through the region. Snow began to fall over many portions of North Dakota on the morning of December 5, with several inches of accumulation noted by mid-day over many locations.
Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough deepened over North Dakota before closing off and nearly stalling, which was poorly projected by forecast models until the day of the event, while a strong cold front swept through the region. Snow began to fall over many portions of North Dakota on the morning of December 5, with several inches of accumulation noted by mid-day over many locations. As the cold front swept through, winds greatly increased from northwest to southeast with visibility rapidly deteriorating as wind gusts increased to around 50 mph over much of the area. Many roads across the region were closed or blocked. Falling snow stared to taper off very gradually from west to east on December 6, though strong winds continued to bring widespread blowing snow and blizzard conditions to many locations. By the late evening of December 6 conditions had improved in western North Dakota. The blizzard continued over much of the central part of the state and the James River Valley into the morning of December 7. Multiple days passed before some roads, particularly in and near the upper James River Valley, were opened.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Dec 5, 12:02 PM CST, 58 minutes earlier.
Area forecast discussion, Dec 5, 12:02 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1202 PM CST Mon Dec 5 2016
.UPDATE...
Issued at 1201 PM CST Mon Dec 5 2016
POPs were updated with the latest radar trends and the 16Z
RAP/HRRR, which are doing well at capturing the latest snowfall
trends. Snowfall forecasts amounts have increased slightly.
Headlines may need to be adjusted with the afternoon package.
UPDATE Issued at 823 AM CST Mon Dec 5 2016
Per trends in radar observations and the 12-13 UTC HRRR/RAP and 12
UTC NAM, expanded the Winter Weather Advisory into Morton, Grant
and Sioux counties for snow and blowing snow. An expansion of the
Winter Storm Warning into Stutsman county may be possible later
this morning based upon trends in the aforementioned guidance
sources. However, will evaluate this decision when more of the 12
UTC runs are available.
UPDATE Issued at 635 AM CST Mon Dec 5 2016
Snow has developed over northern North Dakota, and over southern
areas of North Dakota as initial wave wrapping around upper low
pushes through the area. For morning update have pushed morning
precipitation chances towards latest HRRR since it seemed to have
a grasp on the activity to the south. Have also continued patchy
fog for a couple hours over the far north central where it
continues to linger, but expect this to dissipate soon as snow
develops. Updates have been sent.
&&
.SHORT TERM...(Today and Tuesday)
Issued at 337 AM CST Mon Dec 5 2016
A lot can change in a few hours across the Northern Plains. Models
have finally come into agreement with respect to Monday and
Tuesday's storm. Unfortunately (or fortunately...depending who you
are) they agree that there will be rather stout snowfall amounts
for portions of central and northern North Dakota.
A negatively tilted trough will deepen over North Dakota this
afternoon and a strong cold front will swing through late this
morning. This will be the focus for snowfall today. General model
consensus shifts the track further south than previously expected
and brings between 2 and 10 inches of snow north and east of the
Missouri River. Two main areas of snow are expected. The first one
will be across northern North Dakota...generally along and north
of Highway 2. The second will be across central North
Dakota...generally along and east of Highway 83. The heaviest
snow...6 to 10 inches...is expected across the northern James
Valley and Turtle Mountains. This is where the low pressure center
is expected to pivot and bring wrap around moisture overnight
Monday and into Tuesday morning.
Strong cold air advection will push in behind the cold front
today. Temperatures will drop sharply and wind speeds will
increase. This will likely lead to blowing snow across the
area today. Locations with snowpack may experience brief periods
of reduced visibility, but it's the locations that experience
additional snowfall today that will likely deal with more
significant blowing snow and minimal visibilities. Winds around
30 mph can be expected through Tuesday. These winds and bitterly
cold temperatures will combine to create wind chills around 20
below.
There is some uncertainty with respect to snow amounts and
impacts across the southern James Valley today. The high-res
models want to bring in a band of moderate snow just east of
Bismarck and pivot it up through Jamestown. If this verifies it
could produce more snow than currently forecast and may warrant an
upgrade. However, this is a very recent development and hasn't
been captured by anything other than the most recent runs of the
HRRR and RAP.
.LONG TERM...(Wednesday through Sunday)
Issued at 337 AM CST Mon Dec 5 2016
Bitterly cold temperatures will continue Wednesday through
Friday. Wind chills will persistently be around 10 to 20 below.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 823 AM CST Mon Dec 5 2016
MVFR to IFR cigs with areas of IFR vis in snow will continue to
spread through the area today and remain into tonight. Gusty
northwest winds will develop behind a cold front resulting in
areas of blowing snow.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST Tuesday for NDZ021-022-
036-037-047-050.
Winter Storm Warning until 6 PM CST Tuesday for NDZ004-005-012-
013-023-025.
Winter Weather Advisory until noon CST /11 AM MST/ Tuesday for
NDZ001>003-011-034-035-042-045-046.
&&
UPDATE...AC
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...AYD
Hazardous weather outlook, Dec 5, 11:42 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1142 AM CST MON DEC 5 2016
NDZ009-010-017>020-031>033-040-041-043-044-061745-
WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
1142 AM CST MON DEC 5 2016 /1042 AM MST MON DEC 5 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF LIGHT SNOW AND BLOWING SNOW WILL DEVELOP TODAY.
REDUCED VISIBILITY IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BLUSTERY WINDS WILL CONTINUE TUESDAY THROUGH THURSDAY ALONG WITH
FRIGID TEMPERATURES. DANGEROUS WIND CHILLS AS LOW AS 25 BELOW
ZERO ARE EXPECTED DURING THIS TIME. AT THESE WIND CHILLS...FROST
BITE CAN OCCUR TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.
KEEP UP TO DATE WITH THE LATEST FORECAST AT WEATHER.GOV/BIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NDZ001>003-011-021-022-034>037-042-045>047-050-061745-
DIVIDE-BURKE-RENVILLE-WARD-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-MCINTOSH-
1142 AM CST MON DEC 5 2016 /1042 AM MST MON DEC 5 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW AND BLOWING SNOW WILL DEVELOP TODAY AND CONTINUE THROUGH
TUESDAY MORNING. A WINTER WEATHER ADVISORY HAS BEEN ISSUED. SEE
WEATHER.GOV/BISMARCK FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BLUSTERY WINDS WILL CONTINUE TUESDAY THROUGH THURSDAY ALONG WITH
FRIGID TEMPERATURES. DANGEROUS WIND CHILLS AS LOW AS 25 BELOW
ZERO ARE EXPECTED DURING THIS TIME. AT THESE WIND CHILLS...FROST
BITE CAN OCCUR TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.
KEEP UP TO DATE WITH THE LATEST FORECAST AT WEATHER.GOV/BIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NDZ004-005-012-013-023-025-061745-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
1142 AM CST MON DEC 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW AND BLOWING SNOW WILL DEVELOP TODAY AND CONTINUE THROUGH
TUESDAY. A WINTER STORM WARNING HAS BEEN ISSUED. SEE
WEATHER.GOV/BISMARCK FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BLUSTERY WINDS WILL CONTINUE TUESDAY THROUGH THURSDAY ALONG WITH
FRIGID TEMPERATURES. DANGEROUS WIND CHILLS AS LOW AS 25 BELOW
ZERO ARE EXPECTED DURING THIS TIME. AT THESE WIND CHILLS...FROST
BITE CAN OCCUR TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.
KEEP UP TO DATE WITH THE LATEST FORECAST AT WEATHER.GOV/BIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NDZ048-051-061745-
LA MOURE-DICKEY-
1142 AM CST MON DEC 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF LIGHT SNOW AND BLOWING SNOW WILL DEVELOP TODAY AND
CONTINUE INTO TUESDAY. REDUCED VISIBILITY IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BLUSTERY WINDS WILL CONTINUE TUESDAY THROUGH THURSDAY ALONG WITH
FRIGID TEMPERATURES. DANGEROUS WIND CHILLS AS LOW AS 25 BELOW
ZERO ARE EXPECTED DURING THIS TIME. AT THESE WIND CHILLS...FROST
BITE CAN OCCUR TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.
KEEP UP TO DATE WITH THE LATEST FORECAST AT WEATHER.GOV/BIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 5, 12:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1221 PM CST MON DEC 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW BISMARCK 46.81N 100.78W
12/05/2016 M1.9 INCH BURLEIGH ND OFFICIAL NWS OBS
.
&&
MMLocal storm report, Dec 5, 12:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1222 PM CST MON DEC 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM SNOW 4 SW CROWN BUTTE LAKE 46.83N 101.14W
12/05/2016 M3.0 INCH MORTON ND PUBLIC
.
&&
MMLocal storm report, Dec 5, 12:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 PM CST MON DEC 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM SNOW GRENORA 48.62N 103.94W
12/05/2016 E0.0 INCH WILLIAMS ND PUBLIC
FIRE DEPARTMENT REPORTED ZERO VISIBILITY
ALONG HIGHWAY 50 TO MONTANA BORDER. .
&&
MMHeavy Snow, Foster
- When
- December 5, 1:00 PM CST to December 6, 12:00 AM CST
- Where
- Foster forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
Locations near Carrington received 20 inches of snow.
Heavy Snow, Wells
- When
- December 5, 1:00 PM CST to December 6, 12:00 AM CST
- Where
- Wells forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
Locations near Harvey received 14 inches of snow.
Heavy Snow, Pierce
- When
- December 5, 1:00 PM CST to December 6, 12:00 AM CST
- Where
- Pierce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
Locations near Rugby received 12 inches of snow.
Heavy Snow, Bottineau
- When
- December 5, 1:00 PM CST to December 6, 12:00 AM CST
- Where
- Bottineau forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
Locations near Bottineau received 22 inches of snow.
Heavy Snow, McHenry
- When
- December 5, 1:00 PM CST to December 6, 12:00 AM CST
- Where
- McHenry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
Locations northeast of Drake received 10 inches of snow.
Heavy Snow, Rolette
- When
- December 5, 1:00 PM CST to December 6, 12:00 AM CST
- Where
- Rolette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Locations near Belcourt received 14 inches of snow.
Blizzard, Divide
- When
- December 5, 4:00 PM CST to December 6, 3:00 AM CST
- Where
- Divide forecast zone
- Reported by
- AWOS
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, McKenzie
- When
- December 5, 4:00 PM CST to December 6, 3:00 AM CST
- Where
- McKenzie forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Williams
- When
- December 5, 4:00 PM CST to December 6, 3:00 AM CST
- Where
- Williams forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Dunn
- When
- December 5, 4:00 PM CST to December 6, 3:00 AM CST
- Where
- Dunn forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Stark
- When
- December 5, 4:00 PM CST to December 6, 3:00 AM CST
- Where
- Stark forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Golden Valley
- When
- December 5, 6:00 PM CST to December 6, 3:00 AM CST
- Where
- Golden Valley forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Billings
- When
- December 5, 6:00 PM CST to December 6, 3:00 AM CST
- Where
- Billings forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Burke
- When
- December 5, 6:00 PM CST to December 6, 6:00 PM CST
- Where
- Burke forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Mountrail
- When
- December 5, 6:00 PM CST to December 6, 6:00 PM CST
- Where
- Mountrail forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Renville
- When
- December 5, 8:00 PM CST to December 6, 8:00 PM CST
- Where
- Renville forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Ward
- When
- December 5, 8:00 PM CST to December 6, 8:00 PM CST
- Where
- Ward forecast zone
- Reported by
- Emergency Manager
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, McLean
- When
- December 5, 8:00 PM CST to December 6, 8:00 PM CST
- Where
- McLean forecast zone
- Reported by
- Emergency Manager
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Mercer
- When
- December 5, 8:00 PM CST to December 6, 8:00 PM CST
- Where
- Mercer forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Oliver
- When
- December 5, 8:00 PM CST to December 6, 8:00 PM CST
- Where
- Oliver forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Burleigh
- When
- December 5, 8:00 PM CST to December 6, 8:00 PM CST
- Where
- Burleigh forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Morton
- When
- December 5, 8:00 PM CST to December 6, 8:00 PM CST
- Where
- Morton forecast zone
- Reported by
- Emergency Manager
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Sioux
- When
- December 5, 8:00 PM CST to December 6, 8:00 PM CST
- Where
- Sioux forecast zone
- Reported by
- Emergency Manager
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Emmons
- When
- December 5, 8:00 PM CST to December 6, 8:00 PM CST
- Where
- Emmons forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.285, -100.239 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Logan
- When
- December 6, 12:00 AM CST to December 7, 12:00 AM CST
- Where
- Logan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.457, -99.477 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, McIntosh
- When
- December 6, 12:00 AM CST to December 7, 12:00 AM CST
- Where
- McIntosh forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.112, -99.441 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Bottineau
- When
- December 6, 12:00 AM CST to December 7, 5:00 AM CST
- Where
- Bottineau forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Rolette
- When
- December 6, 12:00 AM CST to December 7, 5:00 AM CST
- Where
- Rolette forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, McHenry
- When
- December 6, 12:00 AM CST to December 7, 5:00 AM CST
- Where
- McHenry forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Pierce
- When
- December 6, 12:00 AM CST to December 7, 5:00 AM CST
- Where
- Pierce forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Sheridan
- When
- December 6, 12:00 AM CST to December 7, 5:00 AM CST
- Where
- Sheridan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Wells
- When
- December 6, 12:00 AM CST to December 7, 5:00 AM CST
- Where
- Wells forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Foster
- When
- December 6, 12:00 AM CST to December 7, 5:00 AM CST
- Where
- Foster forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Kidder
- When
- December 6, 12:00 AM CST to December 7, 5:00 AM CST
- Where
- Kidder forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Stutsman
- When
- December 6, 12:00 AM CST to December 7, 5:00 AM CST
- Where
- Stutsman forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, La Moure
- When
- December 6, 10:00 AM CST to December 7, 5:00 AM CST
- Where
- La Moure forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
Blizzard, Dickey
- When
- December 6, 10:00 AM CST to December 7, 5:00 AM CST
- Where
- Dickey forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
Heavy snowfall and strong northwest winds combined to produce a blizzard.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Louisiana, December 5, 2016$1,000 · EF1 · 4 events
- Dense Fog in California, December 5 to 7, 201622 events
- Flooding in Florida, December 5 to 6, 201615 events
- Flooding in Georgia, December 5 to 6, 201615 events
- Winter Storm in North Dakota, December 5 to 6, 201613 events
- Winter Storm in Minnesota, December 5 to 6, 201611 events
- Winter Weather in Pennsylvania, December 5, 20165 events
- Winter Weather in South Dakota, December 5 to 6, 20165 events
- Blizzard in Montana, December 5, 20165 events
- Flooding in Alabama, December 5 to 6, 20165 events
- Winter Weather in New Jersey, December 5, 20164 events
- Blizzard in South Dakota, December 5, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 669289, 669290, 669291, 669292, 669294, 669295, 669296, 669298, 669468, 669469, 669470, 669471, 669472, 669473, 669474, 669528, 669529, 669530, 669531, 669533, 669534, 669535, 669536, 669537, 669538, 669540, 669541, 669542, 669543, 669544, 669545, 669546, 669547, 669548, 669549, 669550, 669551.